Medication post Heart Attack - Sudden Cardiac Ar...

Sudden Cardiac Arrest & Heart Attack
1,590 members333 posts

Medication post Heart Attack

Stuartym75
Stuartym75
22 Replies

Hi all

Hope you're all in good spirits and feeling good. I had my heart attack on May 9th (95% stenosis of the 1st diagonal and 40% LAD) and judged unattractive for stents. I've been on medical management and I'm doing OK. Few episodes of pain and weird feelings bur all in all I feel fine.

I've been talking with my cardiac nurse who tells me that the local health board (Glasgow) only allow 3 months Ticagrelor yet I spoke to a colleague in Manchester who had Ticagrelor for a year after his event.

I have been investigating the various health boards' policies and it seems quite varied across the UK. I am approaching 3 months and due to come off the Ticagrelor but I went to see my gp last week (locum who had plenty of time on her hands) and she decided I should be taking Ticagrelor for 6 months, not 3. So I now have another 3 months supply and to be honest I'm confused!

What normally happens in your area? Do you get switched off Ticagrelor to just aspirin or do they give you a new drug? I've heard that you should get clopradil instead of Ticagrelor as it's cheaper. (Ticagrelor costs £52 per monthly box and Clopradil is £3 per month)

Be good to find out what others have been given, especially those on medical management due to not getting stents fitted.

Thanks!

22 Replies
oldestnewest
Scotserica

I get Ticragelor for a year as prescribed by Papworth. Everyone in my rehab class who were on it were getting it for a year.

Reply
Scotserica

Oops need to spell better! Ticagrelor 90mg twice daily for one year. I had a 99 % stenosis in LAD and a drug eluting stent inserted during the HA in Papworth on 28/11/2016

Reply
Stuartym75

Hi Scotserica,

Interesting! Yes my colleague in Manchester had it prescribed for 12 months so it's something I am going to look into more.

I'm at the hyper aware stage of everything (think my cardiac care nurse hates me!) so I'm asking questions about everything and double checking what I'm told. I wasn't too bothered about the 3 month limit but when a locum GP said it's normally 6 months and extended my prescription, it confused me.

Wonder if the 3 month thing is a cost saving measure or has some clinical reasoning behind it?

Oh well. Im not a huge fan of Ticagrelor anyway due to the hungry air gasps I get with it.

Reply
Scotserica

That subsided very quickly with me!

Reply
brewster36

Hi I live in Essex and had HA in March. Afterwards I had one stent fitted but they were unable to block another artery low down so have decided medical management by tablets. If symptoms persist they would plan rotablation. This has resulted in a bit of uncertainty for me.

However the plan is to stay on Ticagrelor twice a day for 12 months at least. From my research this is a very effective drug. Not sure if not having a stent will make a difference, but for me getting the most effective medication is a must as far as I can influence things. Not sure if there are any NICE Guidelines covering prescribing for these situations but would expect that there are. Good luck and keep researching so you get what you need.

Reply
BobColc

I had HA in September last year with 4 stents. Then given Ticagrelor twive daily for 12 months. I'm in Oxfordshire. I can suggest you check NICE guidelines (they are all on line) then if you can use this to help you get what you need.

Reply
cardolmic64

I couldn't have a stent either after ha. Am on ticagrelor twice daily for a year along with aspirin Northern Ireland. Was on Isodur and ramapril as well as Ranoxin. Couldn't go on with first two as my BP is naturally quite low and they take it too low. Ranoxin doubled to 750mgs twice daily which is huge amount but the only tablet of its kind I can take. So I'm left thinking I'm not on enough to manage my condition. I'm 3 months in and have heart pains regularly which I've eventually discovered is unstable angina. A doctor and one c. Nurse didn't offer this explain. Another c. Nurse was surprised.- so keep asking. I think no practitioner knows it all and we are all different. Your doing well to feel ok. Best wishes.

Reply
jackiesj

can you explain your heart pain?Does it seem to come from the back to front, front to back or is it area related?TY

Reply
cardolmic64

I wrote the above some time ago.

Definite pain in heart and up neck mainly left side , into jaw , teeth and up to ear. Stress makes it worse. Need to sleep during day after taking spray to get heart feeling more normal. However physical activity (limited) is not as bad as emotional stress in contributing.eg Trying to look after mother and mother in law both critically ill.

I'm a new me. Many things I used to do I can't. However glad to be able to do what I can. This is perhaps easier for me as I'm 66 and looking forward to meeting Jesus soon. Blessings to all fellow sufferers.

Reply
jackiesj

thank you for reply...you are still young and no special age on meeting Jesus...Caregivers under so much stress...I hope there are programs near you to help.With your explaination of pain I wonder if it is my stents.Thank you again so very much.In prayers...

Reply
cardolmic64

Don't take my pain as being typical. Heart pain varies even in ha .

I have unstable angina though few medical practitioners will say it is from my heart because according to them angina only comes now and again with physical stress!!! These Drs don't mention angina has an unstable form which is more constant!!

I couldn't have stents so don't know what that pain might be like.

Has your pain come on recently, as opposed to when you had heart attack?

My heart pain is heavy and can seem like indigestion at times getting worse and worse till I realise what it is and lie down , take spray and rest.

Reply
jackiesj

what is the spray everyone talks of?sorry im ignorant in this area...searching...on blood thinner probably for life brylinta and asprin.quad, scarred over in a year 4 stents...and MS(thus possible scaring from the vein in the leg used.)...triglyceride issue

Reply
cardolmic64

Glycerol Trinitrate spray under the tongue. It dilates arteries to allow blood to flow more freely. It's only a temporary measure.Its for angina heart pain. Many post ha people especially with stents don't have angina. I need to use spray most days. This is really because I can't take our best medicine BP drops too low.

Reply
jo0267

I was given Ticagrelor for 12 months and after that was given Prasugrel 10mg once a day following 2 more stents in March 2017 and Aspirin for life.

Good e

Reply
angela1961

I had an anterio-lateral Stemi in Feb 2016, still on Ticagrelor 90mg twice daily, plus aspirin for life, Ivabradine 7.5mg twice daily, and Ramipril 5mg twice daily. I'm in Cumbria, and I have also been diagnosed with a heart murmur. Despite this , I have not seen a cardiologist since I was discharged from hospital!

Reply
jackiesj
jackiesj
in reply to angela1961

still not seen cardiologist?

Reply
Jamesgui2

In heart disease, studies have suggest that badly diseased hearts with multiple stents- life long antiplatlet therapies should considered.

Reply
jackiesj
jackiesj
in reply to Jamesgui2

US here and I found recently that I may have to be on blood thinner med past the 1 year mark.Now they say lifetime cabg done and year later the vein gave out to put 4 stents in.Since stents, not the same...I see by others that is normal yet painful etc.Because the word was passed around 5 others lives spared...so going thru this misery at times maybe bought others time.

Reply
Jamesgui2

I had a heart attack in early 2013 99.9% blockage of mid LAD. couldn't get the artery opened. After numerous attempts sucessfully opened. Three stents and home next day. Had terrible chest pains and three angios over 4 years, all showing slight segmental disease but the stents had remained clear. Still have angina since that fateful heart attack. I have never ever felt completely well since 2103 and now diastolic heart failure. I felt better after the MI and before the stents. For whatever reason I have never fully recovered.!!

Reply
jackiesj
jackiesj
in reply to Jamesgui2

I haven't been the same either..is that our new normal?Foriegn body like stent possibly?Is your pain like a cramping or can you explain a bit, ty!

Reply
Sdyates2019

Hi stuartym75

I live in England and have ticgrelor for 12 months, I had cardiac MI in December 18, once course complete there isn't a substitute drug, although I also take aspirin as I did before December

Don't worry, your doctor knows more about you than does doctor Google.

Ste

Reply
BDH1

Hi Stuart Lanarkshire insists you take it for a year had appalling side effects from one prescribed the other from a forth valley consultant as less side effects

Reply

You may also like...